Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 61, NWS North Platte, NE

April 21, 2007Deuel County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 21, 2007, 5:28 PM MDT for Deuel County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2007, 5:28 PM MDT (23:28 UTC)
Expired
Apr 21, 2007, 6:00 PM MDT
In force
32 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Deuel County, NE

The radar

The North Platte radar (KLNX), 173 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 12:57 PM MDTTornado WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-409 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 212328
SVRLBF
NEC049-220000-
/O.NEW.KLBF.SV.W.0061.070421T2328Z-070422T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
528 PM MDT SAT APR 21 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF CHAPPELL...

* UNTIL 600 PM MDT

* AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...OR ABOUT NEAR
  JULESBURG...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOLDENEYE STATE WILDLIFE MANAGEMENT AREA BY 535 PM MDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN EAST OF 
CHAPPELL  WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4102 10247 4102 10209 4121 10206 4122 10248

$$

SPRINGER
1 follow-up statement
000 
WWUS53 KLBF 212344 RRA
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT SAT APR 21 2007

NEC049-220000-
/O.CON.KLBF.SV.W.0061.000000T0000Z-070422T0000Z/
DEUEL NE-
544 PM MDT SAT APR 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR DEUEL COUNTY...

AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HIGHWAY 30 MILE MARKER 100...OR ABOUT 6 MILES WEST OF
BIG SPRINGS...MOVING NORTH AT 35 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4102 10247 4102 10209 4121 10206 4122 10248

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 1:44 PM MDT, 3 hours 44 minutes earlier.

Area forecast discussion, Apr 21, 1:44 PM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
244 PM CDT SAT APR 21 2007

...FORECAST CONCERNS 3 STORM SYSTEMS DAYS 1 THROUGH 7...

.DISCUSSION...
STORM NUMBER ONE...TONIGHT THROUGH SUNDAY...INCIPIENT STAGES OF
SEVERE WEATHER INCLUDING TORNADOES UNDERWAY HERE. STRONG SHEAR...
BALANCED BY ADEQUATE CAPE AND A STRONG CAP WHICH IS FCST TO WEAKEN
ABRUPTLY THIS AFTERNOON AS A PORTION OF THE UPPER LEVEL LOW EJECTS
ACROSS THE WRN HIGH PLAINS. TORNADO THREAT IS THE MAIN HIGHLIGHT WITH
THE FIRST PERIOD FCST. FLOODING IS ALSO A DEFINITE CONCERN AS IS VERY
LARGE HAIL. MAY BE ABLE TO RETOUCH THE GRIDS AND ADD VERY HEAVY
RAINFALL FOR THE FIRST PERIOD IF WE DONT GET INTO A WARNING SITUATION
TOO QUICKLY. QPF IS A 50 50 BLEND OF THE NAM12 AND GFS.

STORM NUMBER TWO...MONDAY NIGHT THROUGH WEDNESDAY AM....A BRIEF
REPRIEVE SUNDAY EVENING AND MONDAY BUT THEN BOTH THE ECMWF AND GFS
ARE FAIRLY CLOSE SWINGING ANOTHER H5 LOW THROUGH KS TUESDAY AND
WEDNESDAY.  THE H850 FRONT WILL LIFT NORTH TO NEAR THE NEBRASKA
BORDER MONDAY NIGHT AND TUESDAY MORNING WITH WRAP AROUND RAIN
DEVELOPING THEREAFTER. HEAVY RAINFALL APPEARS LIKELY AS THE UPPER
LEVEL LOW MOVES VERY SLOWLY. SEVERE WEATHER IS POSSIBLE LATE MONDAY
NIGHT AS THE H85 FRONT TRIES TO LIFT NORTH. MOISTURE IS ABUNDANT.
THE GFS POPS WERE USED BUT LIMITED TO 60 PERCENT. QPF IS GFS LIMITED
TO 0.25 INCHES PER 6 HOUR PERIOD. LATER FCSTS MAY HAVE TO ENTERTAIN A
FLASH FLOOD WATCH IF FCST RAINFALL CONTINUES TO EXCEED GUIDANCE.

STORM NUMBER THREE...FRIDAY NIGHT AND SATURDAY...SHORT WAVE RIDGING
TAKES HOLD WEDNESDAY NIGHT...THURSDAY AND EARLY FRIDAY BUT ANOTHER
VIGOROUS STORM SYSTEM COULD TRACK THROUGH THE CENTRAL PLAINS LATE
NEXT WEEK. TIMING AND LOCATION VARY SOMEWHAT BETWEEN THE FASTER GFS
AND SLOWER ECMWF BUT BOTH MODELS ADVERTISE YET ANOTHER POWERFUL STORM
SYSTEM. THE SLOWER ECMWF SOLN IS PREFERRED. AN H5 UA LOW IS FCST BY
BOTH MODELS TO MOVE THROUGH THE SWRN U.S. AND THEN THROUGH KS. THE
ECMWF IS ABOUT 24 HOURS SLOWER THAN THE GFS. A 30 TSTM POP HAS BEEN
INTRODUCED FOR FRIDAY NIGHT AND SATURDAY. THIS MATCHES THE TIMING OF
THE SLOWER ECMWF.

TEMPS...USED A BLEND OF NAM12 2M TEMPS AND GUIDANCE DAYS 1 THROUGH
3. THEREAFTER DAYS 4 THROUGH 7...HPC WAS USED.

&&

.AVIATION...
STRONG TO SEVERE CONVECTION WILL BE PRESENT ACROSS MUCH OF THE TWEB
ROUTES FROM THE LATE AFTERNOON INTO THE MID EVENING HOURS. CEILINGS
OUTSIDE OF THE THUNDERSTORMS SHOULD REMAIN AT VFR LEVELS...HOWEVER
IFR TO LIFR CONDITIONS MAY BE POSSIBLE IN THE STRONGEST CELLS AND
VSBYS WILL BE REDUCED TO BELOW A MILE AT TIMES DUE TO HEAVY RAINFALL
AND POSSIBLE HAIL. WINDS IN AND AROUND THESE STORMS WILL BE
DANGEROUS TO NAVIGATE THROUGH AND SHOULD BE AVOIDED. AS THE MAIN
SYSTEM MOVES OVER THE HIGH PLAINS OVERNIGHT...THE STRENGTH OF THE
CONVECTION MAY DECREASE BUT THE COVERAGE OF THE PRECIPITATION AND
ASSOCIATED LOW CEILINGS AND VISIBILITIES WILL INCREASE. MVFR TO LIFR
CONDITIONS CAN BE EXPECTED ACROSS A MAJORITY OF THE ROUTES AS LIGHT
TO MODERATE RAINFALL PERSISTS. WESTERN PORTIONS OF THE 274 TWEB
ROUTE SHOULD INCREASE THROUGH LATE MORNING AS THE SYSTEM MOVE OVER
EASTERN NEBRASKA.

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 11 PM CDT...10
PM MDT ALL ZONES EXCEPT SHERIDAN.

&&

CDC
Hazardous weather outlook, Apr 21, 2:59 PM MDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 PM CDT SAT APR 21 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-221200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
359 PM CDT SAT APR 21 2007 /259 PM MDT SAT APR 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM DEVELOPMENT WILL BE LIKELY ACROSS AREAS ALONG
AND WEST OF HIGHWAY 83 THROUGH EARLY EVENING...WITH THIS THREAT
SHIFTING EAST OF HIGHWAY 83 THROUGH MIDNIGHT. LARGE
HAIL...DAMAGING WIND GUSTS WILL BE THE PRIMARY WIDESPREAD THREATS
WITH A MAJORITY OF THE STORMS. HOWEVER ISOLATED TORNADOES WILL
ALSO BE POSSIBLE WITH THE GREATEST RISK OCCURRING MAINLY SOUTH OF
HIGHWAY 2...ALONG AND WEST OF HIGHWAY 83...BUT CAN NOT BE
COMPLETELY RULED OUT ELSEWHERE THROUGH THE EVENING. THE SLOWER
MOVEMENT OF THE UPPER SYSTEM DRIVING THE CONVECTION MAY LEAVE SOME
FLOODING PROBLEMS IN PLACE...ESPECIALLY IN TERRAIN FAVORABLE FOR
FLASH FLOODING SUCH AS CANYONS AND NARROW RIVER VALLEYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RAINFALL...MODERATE TO HEAVY AT TIMES MAY CONTINUE THROUGH EARLY
SUNDAY AFTERNOON...LEAVING THE MAIN THREAT OF FLOODING IN PLACE. A
SMALL BREAK IN THE PRECIPITATION WILL COME SUNDAY NIGHT THROUGH
MONDAY EVENING BEFORE THE NEXT SYSTEM ARRIVES BY EARLY TUESDAY.
SEVERE THUNDERSTORM DEVELOPMENT MAY BE POSSIBLE TUESDAY...HOWEVER
THE MAIN THREAT LOOKS TO BE FLOODING WITH THE LARGE AMOUNT OF
MOISTURE AVAILABLE TO THIS SYSTEM. FLOOD WATCHES MAY BE POSTED BY
MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA THROUGH THE LATE EVENING HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Apr 21, 5:07 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
607 PM CDT SAT APR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             1 SE WOOD LAKE          42.63N 100.22W
04/21/2007  E1.75 INCH       CHERRY             NE   LAW ENFORCEMENT

            WINDSHIELDS DAMAGED.

&&

HENDERSON
Local storm report, Apr 21, 5:09 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 PM CDT SAT APR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             2 W WOOD LAKE           42.64N 100.28W
04/21/2007  E0.88 INCH       CHERRY             NE   PUBLIC

&&

HENDERSON
Local storm report, Apr 21, 5:16 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT SAT APR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             3 SE CHAPPELL           41.06N 102.43W
04/21/2007  E1.00 INCH       DEUEL              NE   LAW ENFORCEMENT

            AT MM 88 ON I-80 QUARTER SIZED HAIL, HEAVY RAIN AND 40
            MPH WINDS.

&&

HENDERSON
Local storm report, Apr 21, 5:20 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT SAT APR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             6 E CHAPPELL            41.09N 102.35W
04/21/2007  E1.00 INCH       DEUEL              NE   LAW ENFORCEMENT

            NICKEL TO QUARTER HAIL ON HIGHWAY 30. HEAVY RAIN.

&&

HENDERSON
Local storm report, Apr 21, 5:23 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT SAT APR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             21 WSW SPRINGVIEW       42.71N 100.13W
04/21/2007  E0.88 INCH       BROWN              NE   PUBLIC

&&

HENDERSON
Local storm report, Apr 21, 5:28 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT SAT APR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             5 N LEWELLEN            41.40N 102.14W
04/21/2007  E1.75 INCH       GARDEN             NE   PUBLIC

&&

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 6:36 PM MDTSevere Thunderstorm WarningLBFHayes, Lincoln54 min
Apr 20, 7:23 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln67 min
Apr 20, 8:11 PM MDTSevere Thunderstorm WarningLBFLincoln64 min
Apr 20, 8:23 PM MDTTornado WarningLBFFrontier, Lincoln37 min
Apr 20, 8:50 PM MDTSevere Thunderstorm WarningLBFCuster40 min
Apr 20, 8:53 PM MDTTornado WarningLBFLincoln37 min
Apr 20, 9:00 PM MDTSevere Thunderstorm WarningLBFLincoln30 min
Apr 20, 9:19 PM MDTSevere Thunderstorm WarningLBFCuster26 min
Apr 20, 9:26 PM MDTTornado WarningLBFCuster34 min
Apr 20, 9:30 PM MDTSevere Thunderstorm WarningLBFMcPherson45 min
Apr 20, 9:52 PM MDTSevere Thunderstorm WarningLBFCuster53 min
Apr 20, 9:57 PM MDTTornado WarningLBFCuster48 min
Apr 20, 10:07 PM MDTSevere Thunderstorm WarningLBFLogan, McPherson, Thomas53 min
Apr 20, 10:12 PM MDTSevere Thunderstorm WarningLBFHooker33 min
Apr 20, 10:27 PM MDTSevere Thunderstorm WarningLBFCuster63 min
Apr 20, 10:35 PM MDTSevere Thunderstorm WarningLBFCherry55 min
Apr 20, 11:03 PM MDTSevere Thunderstorm WarningLBFCuster27 min
Apr 20, 11:27 PM MDTTornado WarningLBFCherry33 min
Apr 20, 11:58 PM MDTSevere Thunderstorm WarningLBFGarfield47 min
Apr 21, 2:54 AM MDTWind AdvisoryLBFBlaine, Boyd, Brown, Chase, Custer, Frontier and 13 more9 hr
Apr 21, 3:55 PM MDTSevere Thunderstorm WarningLBFCherry50 min
Apr 21, 3:59 PM MDTSevere Thunderstorm WarningLBFCherry46 min
Apr 21, 4:34 PM MDTTornado WarningLBFCherry26 min
Apr 21, 4:35 PM MDTTornado WarningLBFCherry25 min
Apr 21, 4:39 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha51 min
Apr 21, 4:40 PM MDTSevere Thunderstorm WarningLBFDeuel50 min
Apr 21, 4:57 PM MDTTornado WarningLBFGarden, Sheridan33 min
Apr 21, 4:59 PM MDTSevere Thunderstorm WarningLBFCherry31 min
Apr 21, 5:00 PM MDTSevere Thunderstorm WarningLBFCherry60 min
Apr 21, 5:10 PM MDTSevere Thunderstorm WarningLBFGarden35 min
Apr 21, 5:26 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha64 min
Apr 21, 5:27 PM MDTSevere Thunderstorm WarningLBFCherry48 min
Apr 21, 5:27 PM MDTTornado WarningLBFGarden, Sheridan33 min
Apr 21, 5:35 PM MDTSevere Thunderstorm WarningLBFArthur25 min
Apr 21, 5:53 PM MDTSevere Thunderstorm WarningLBFGrant52 min
Apr 21, 5:57 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.